Topological Methods in Nonlinear Analysis

On the suspension isomorphism for index braids in a singular perturbation problem

Maria C. Carbinatto and Krzysztof P. Rybakowski

Full-text: Open access

Abstract

We consider the singularly perturbed system of ordinary differential equations \begin{equation} \begin{split} \varepsilon\dot y&=f(y,x,\varepsilon), \\ \dot x&=h(y,x,\varepsilon) \end{split} \tag{$(E_\varepsilon)$} \end{equation} on $Y\times \mathcal{M}$, where $Y$ is a finite dimensional normed space and $\mathcal{M}$ is a smooth manifold. We assume that there is a reduced manifold of $(E_\varepsilon)$ given by the graph of a function $\phi\colon \mathcal{M}\to Y$ and satisfying an appropriate hyperbolicity assumption with unstable dimension $k\in{\mathbb N}_0$. We prove that every Morse decomposition $(M_p)_{p\in P}$ of a compact isolated invariant set $S_0$ of the reduced equation $$ \dot x=h(\phi(x),x,0) $$ gives rises, for $\varepsilon> 0$ small, to a Morse decomposition $(M_{p,\varepsilon})_{p\in P}$ of an isolated invariant set $S_\varepsilon$ of $(E_\varepsilon)$ such that $(S_\varepsilon,(M_{p,\varepsilon})_{p\in P})$ is close to $(\{0\}\times S_0,(\{0\}\times M_p)_{p\in P})$ and the (co)homology index braid of $(S_\varepsilon,(M_{p,\varepsilon})_{p\in P})$ is isomorphic to the (co)homology index braid of $(S_0,(M_{p})_{p\in P})$ shifted by $k$ to the left.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 32, Number 2 (2008), 199-225.

Dates
First available in Project Euclid: 13 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1463151164

Mathematical Reviews number (MathSciNet)
MR2494055

Zentralblatt MATH identifier
1188.34070

Citation

Carbinatto, Maria C.; Rybakowski, Krzysztof P. On the suspension isomorphism for index braids in a singular perturbation problem. Topol. Methods Nonlinear Anal. 32 (2008), no. 2, 199--225. https://projecteuclid.org/euclid.tmna/1463151164


Export citation

References

  • M.C. Carbinatto and K.P. Rybakowski, Morse decompositions in the absence of uniqueness , Topological Methods in Nonl. Analysis, 18(2001), 205–242 \ref\no \dfaCR5 ––––, Morse decompositions in the absence of uniqueness, II , Topological Methods in Nonl. Analysis, 22 (2003), 17–53 \ref\no \dfaCR6 ––––, Nested sequences of index filtrations and continuation of the connection matrix , J. Differential Equations, 207 (2004), 458–488 \ref\no\dfaCR7 ––––, The suspension isomorphism for homology index braids , Topological Methods in Nonl. Analysis, 28(2006), 199–233 \ref\no \dfaCR8 ––––, Homology index braids in infinite-dimensional Conley index theory , Topological Methods in Nonl. Analysis, 26(2005), 35–74 \ref\no\dfaCR9 ––––, Continuation of the connection matrix for singularly perturbed hyperbolic equations , Fund. Math., 196 (2007), 253–273
  • \ref\no\dfaCoC. C. Conley, Isolated Invariant Sets and the Morse Index, CBMS 38, Amer. Math. Soc., Providence(1978) \ref\no \dfaF1
  • R. D. Franzosa, Index filtrations and the homology index braid for partially ordered Morse decompositions , Trans. Amer. Math. Soc., 298 (1986), 193–213 \ref\no \dfaF3 ––––, The continuation theory for Morse decompositions and connection matrices , Trans. Amer. Math. Soc., 310 (1988), 781–803 \ref\no \dfaF2 ––––, The connection matrix theory for Morse decompositions , Trans. Amer. Math. Soc., 311 (1989), 561–592 \ref\no \dfaFM
  • R.D. Franzosa and K. Mischaikow, The connection matrix theory for semiflows on (not necessarily locally compact) metric spaces , J. Diff. Equations, 71 (1988), 270–287 \ref\no \dfaLA
  • S. Lang, Differential Manifolds, Springer-Verlag, Berlin (1988)
  • \ref\no \dfaR0 K.P. Rybakowski, On the homotopy index for infinite-dimensional semiflows , Trans. Amer. Math. Soc., 269 (1982), 351–382 \ref\no \dfaR1 ––––, The Morse index, repeller-attractor pairs and the connection index for semiflows on noncompact spaces , J. Diff. Equations, 47 (1983), 66–98 \ref\no \dfaKPR ––––, The Homotopy Index and Partial Differential Equations, Springer-Verlag, Berlin (1987) \ref\no \dfaR3 ––––, Conley index continuation for singularly perturbed hyperbolic equations , Topological Methods in Nonl. Analysis, 22 (2003), 203–244 \ref\no \dfaR4 ––––, The suspension isomorphism for cohomology index braids , Topological Methods in Nonl. Analysis, 29(2007), 1–28 \ref\no \dfaS
  • E.H. Spanier, Algebraic Topology, McGraw-Hill, New York (1966)